Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 66, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 11, 2009, 1:25 AM EDT for Turner County, Worth County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2009, 1:25 AM EDT (05:25 UTC)
- Expired
- Apr 11, 2009, 2:00 AM EDT
- In force
- 35 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 11:11 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 110525
TORTAE
GAC287-321-110600-
/O.NEW.KTAE.TO.W.0066.090411T0525Z-090411T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
125 AM EDT SAT APR 11 2009
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
THIS INCLUDES THE CITY OF ASHBURN...
NORTH CENTRAL WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 200 AM EDT
* AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 13 MILES WEST OF ASHBURN...MOVING EAST AT 40
MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGE.
* THE TORNADO WILL BE NEAR...
ASHBURN BY 140 AM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM EDT SATURDAY MORNING
FOR SOUTHWESTERN GEORGIA.
LAT...LON 3185 8353 3185 8348 3162 8350 3168 8380
3181 8378 3181 8362 3185 8361 3186 8360
3186 8355
TIME...MOT...LOC 0525Z 279DEG 36KT 3176 8380
$$
85-GIBBSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 10, 9:40 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 10, 9:40 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 940 PM EDT FRI APR 10 2009 .DISCUSSION...STILL MONITORING THE VERY VIGOROUS UPPER LEVEL LOW WHICH IS PUSHING EASTWARD FROM THE LOWER MS VALLEY INTO KENTUCKY AND SOUTHERN INDIANA....WHICH IS HELPING TO TO KICK OFF SOME VERY INTENSE STORMS JUST TO THE NW OF THE CWA. AREAS IN AND AROUND AUBURN ALABAMA ARE BEING HIT ESPECIALLY HARD BETWEEN 7 AND 8 PM CDT...WITH ADDITIONAL INTENSE STORMS NOW FORMING OVER ELMORE AND AUTUGUA COUNTIES. FURTHER TO THE SOUTH AND WEST...CONSIDERABLY WEAKER STORMS ARE DEVELOPING OVER CLARKE OVER WILCOX COUNTIES...AND WITH THE UPPER LEVEL SUPPORT PULLING AWAY...SEVERE STORMS ARE NOT ANTICIPATED TO RE-DEVELOP OVER OUR CWA TONIGHT...ALTHOUGH AN SPS OR 2 CANNOT BE COMPLETELY RULED OUT. OVER THE COASTAL WATERS...AS THE SFC LOW TO OUR N CONTINUES TO FILL FROM 998 MB TO 1006-1008 MB...THE PRESSURE GRADIENT HAS REDUCED THE S-SW WINDS OVER THE COASTAL WATERS TO 10 TO 15 KTS. THEREFORE...WE SHOULD BE ABLE TO DROP THE SCEC ON THE NEXT UPDATE. && .AVIATION...THE BEST CHANCE FOR HEAVY SHOWERS AND STORMS WILL BE NORTH OF A LINE EXTENDING EAST FROM DHN TO ABY. LARGE HAIL ALONG WITH DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS THIS EVENING. MVFR/IFR CIGS WILL BE POSSIBLE THROUGH THE NIGHT TONIGHT. MVFR VSBYS ARE EXPECTED ACROSS MUCH OF THE AREA AFTER MIDNIGHT TONIGHT THROUGH EARLY SATURDAY MORNING. SOUTHWESTERLY WINDS WILL REMAIN GUSTY INTO A GOOD PORTION OF THE NIGHT BEFORE TRENDING DOWN. ON SATURDAY...MVFR CIGS WITH ISOLATED TO SCATTERED SHOWERS WILL REMAIN A POSSIBILITY SOUTH AND EAST OF A LIN EXTENDING SW FROM ABY TO PFN AS A COLD FRONT LAYS OUT ACROSS THE AREA AND BEGINS TO WEAKEN. WINDS WILL SHIFT TO THE NW FOLLOWING THE FRONTAL PASSAGE TOMORROW. && .HYDROLOGY...A MAJOR FLOOD EVENT CONTINUES TO UNFOLD ON THE SUWANNEE RIVER BASIN. RECORD OR NEAR RECORD FLOWS FROM THE ALAPAHA AND WITHLACOOCHEE RIVERS ARE POURING INTO THE SUWANNEE RIVER ABOVE ELLAVILLE. THIS IS EXPECTED TO LEAD TO MODERATE TO MAJOR FLOODING DURING MUCH OF NEXT WEEK ALL ALONG THE SUWANNEE RIVER. FOR THE LATEST ROAD CLOSURE INFORMATION DIAL 511 OR GO TO WWW.FL511.COM. UPDATES TO THE FORECAST AT ELLAVILLE AND DOWLING PARK...THE LATEST FORECASTS HAVE BEEN ADJUSTED DOWN SLIGHTLY...LIKELY DO TO GROUNDWATER RECHARGE TAKING THE TOP OFF THE ORIGINAL FORECAST CREST. FOR SPECIFIC CREST INFORMATION...FORECASTS AND RELATED IMPACTS... REFER TO THE FOLLOWING WEB SITE... HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=TAE && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && GOULD/GIBBS/DUGGAN
Hazardous weather outlook, Apr 10, 5:07 AM EDT, 20 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 507 AM EDT FRI APR 10 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-111000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 507 AM EDT FRI APR 10 2009 /407 AM CDT FRI APR 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...DANGEROUS FLOODING CONTINUES IN THE UPPER SUWANNEE BASIN... MODERATE TO MAJOR FLOODING CONTINUES ON THE WITHLACOOCHEE AND SUWANNEE RIVERS. WHILE THE WATERS ON THE WITHLACOOCHEE WILL CONTINUE TO SLOWLY SUBSIDE THROUGH THE WEEKEND...THE FLOOD WATERS WILL CONTINUE TO SPREAD DOWN THE SUWANNEE...CAUSING WATERS LEVELS TO RISE. NUMEROUS ROADS AND BRIDGES REMAIN CLOSED ACROSS THE AREA. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND...DONT DROWN. A COLD FRONT WILL APPROACH THE REGION TODAY AND TONIGHT SPARKING SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. WITH AN UNSTABLE ATMOSPHERE AND STRONG WIND SHEAR IN PLACE...A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT IS EXPECTED TO BE VERY LARGE HAIL AND DAMAGING WINDS. WITH MODERATE SOUTHERLY FLOW EXPECTED TODAY...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... FLOOD WATERS WILL SLOWLY SPREAD TOWARDS THE LOWER SUWANNEE BASIN INTO THE MIDDLE OF NEXT WEEK. THE COLD FRONT WILL STALL ACROSS NORTH FLORIDA SATURDAY. SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON ACROSS THE BIG BEND. ANOTHER COLD FRONT WILL APPROACH THE REGION EARLY NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
In the hours before
Local storm report, Apr 11, 12:58 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1258 AM EDT SAT APR 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO PARROTT 31.89N 84.51W
04/11/2009 TERRELL GA LAW ENFORCEMENT
POSSIBLE TORNADO. REPORTS OF MOBILE HOMES BLOWN OVER WITH
PEOPLE TRAPPED INSIDE.
&&
GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:59 PM EDT | Tornado Warning | TAE | Randolph, Terrell | 46 min |
| Apr 11, 12:26 AM EDT | Tornado Warning | TAE | Lee, Terrell | 49 min |
| Apr 11, 12:43 AM EDT | Tornado Warning | TAE | Ben Hill, Irwin, Turner | 47 min |
| Apr 11, 12:51 AM EDT | Tornado Warning | TAE | Lee, Turner, Worth | 39 min |
| Apr 11, 1:45 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Turner | 45 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.